Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for persistent diarrhea

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

default
Posted on Sat, 3 Sep 2016 in Lump
Question: I have had diarrhea for four days with liquid stools and mucus in the mix. i also have enlarged
veins in the anus that make it difficult to evacuate and also to sit. I have tried Emodium and its
generic but these do not seem to work, since my bouts continue regularly about 3 to 4 hours
apart.
There has been bleeding over the first three days, but that seems to have ceased.
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Do a stool exam and drink much water!

Detailed Answer:
Hi and thanks for this query.

But for all the inconvenience related to diarrhea, this cannot kill as long as you drink enough fluid to compensate for the losses. If this were acute diarrhea, I will suggest that you stop imodium and rather drink much water as this is not good for diarrhea that has not been more than 14days.

Your description also raises the possibility of hemorrhoids. If this be the case, I will suggest that you get evaluated. Diarrhea with blood always needs to be evaluated by a physician and a stool exam done as this might represent other disease conditions like infections, ulcerative colitis or hemorrhoids. I will strongly recommend that you get it evaluated and your primary care doctor is a good start.

In all, stop imodium and drink much water. Do a stool exam and get evaluated by your physician for possible hemorrhoids, ulcerative colitis and infections.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Primary care

doctor1 MD

Ive never done this before but why not give it a shot. i have no insurance so i cant go to my primary care . i woke up this with shooting pain in...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which,...

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days....

doctor1 MD

I have a 3 inch bruise on the back of my left knee but it does not hurt. I do have a swore pain on the same leg towards the outside of my knee...

doctor1 MD

My coworker complained today that her left arm was really sore and was having trouble pickup up her iced tea, tonight she called and said her arm...